Différentielles abéliennes à singularités prescrites
[Abelian differentials with prescribed singularities]
Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 1397-1428.

The local invariants of a meromorphic Abelian differential on a Riemann surface of genus g are the orders of zeros and poles, and the residues at the poles. The main result of this paper is that with few exceptions, every pattern of orders and residues can be obtain by an Abelian differential. These exceptions are two families in genus zero when the orders of the poles are either all simple or all nonsimple. Moreover, we even show that the pattern can be realized in each connected component of the strata. Finally we give consequences of these results in algebraic and flat geometry. The main ingredient of the proof is the flat representation of the Abelian differentials.

Les invariants locaux d’une différentielle abélienne méromorphe sur une surface de Riemann de genre g sont les ordres des zéros et des pôles, et les résidus aux pôles. Le résultat principal de cet article est qu’à quelques exceptions près, chaque configuration d’ordres et de résidus peut être obtenue par une différentielle abélienne. Ces exceptions sont deux familles en genre 0 où les ordres des pôles sont soit tous simples, soit tous non simples. De plus, nous montrons que chaque configuration de résidus peut être réalisée dans chaque composante connexe des strates. Enfin, nous donnons les conséquences de ces résultats en géométrie algébrique et plate. L’ingrédient principal de la preuve est la représentation plate des différentielles abéliennes.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.174
Classification: 30F30,  57M50,  14H55
Keywords: Abelian differential, flat surface, strata, residue
Quentin Gendron 1; Guillaume Tahar 2

1 Centro de Investigación en Matemáticas Guanajuato, Gto., AP 402, CP 36000, México
2 Faculty of Mathematics and Computer Science, Weizmann Institute of Science Rehovot, 7610001, Israel
@article{JEP_2021__8__1397_0,
     author = {Quentin Gendron and Guillaume Tahar},
     title = {Diff\'erentielles ab\'eliennes \`a~singularit\'es~prescrites},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {1397--1428},
     publisher = {\'Ecole polytechnique},
     volume = {8},
     year = {2021},
     doi = {10.5802/jep.174},
     language = {fr},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.174/}
}
TY  - JOUR
TI  - Différentielles abéliennes à singularités prescrites
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2021
DA  - 2021///
SP  - 1397
EP  - 1428
VL  - 8
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.174/
UR  - https://doi.org/10.5802/jep.174
DO  - 10.5802/jep.174
LA  - fr
ID  - JEP_2021__8__1397_0
ER  - 
%0 Journal Article
%T Différentielles abéliennes à singularités prescrites
%J Journal de l’École polytechnique — Mathématiques
%D 2021
%P 1397-1428
%V 8
%I École polytechnique
%U https://doi.org/10.5802/jep.174
%R 10.5802/jep.174
%G fr
%F JEP_2021__8__1397_0
Quentin Gendron; Guillaume Tahar. Différentielles abéliennes à singularités prescrites. Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 1397-1428. doi : 10.5802/jep.174. https://jep.centre-mersenne.org/articles/10.5802/jep.174/

[BCG + 18] M. Bainbridge, D. Chen, Q. Gendron, S. Grushevsky & M. Möller - “Compactification of strata of abelian differentials”, Duke Math. J. 167 (2018) no. 12, p. 2347-2416 | Article | MR: 3848392 | Zbl: 1403.14058

[BCG + 19] M. Bainbridge, D. Chen, Q. Gendron, S. Grushevsky & M. Möller - “Strata of k-differentials”, Algebraic Geom. 6 (2019) no. 2, p. 196-233 | Article | MR: 3914751 | Zbl: 1440.14148

[Boi15] C. Boissy - “Connected components of the strata of the moduli space of meromorphic differentials”, Comment. Math. Helv. 90 (2015) no. 2, p. 255-286 | Article | MR: 3351745 | Zbl: 1323.30060

[dSG10] H. P. de Saint-Gervais - Uniformisation des surfaces de Riemann, ENS Éditions, Lyon, 2010 | MR: 2768303 | Zbl: 1228.30001

[EH87] D. Eisenbud & J. Harris - “Existence, decomposition, and limits of certain Weierstrass points”, Invent. Math. 87 (1987), p. 495-515 | Article | MR: 874034 | Zbl: 0606.14014

[EM02] E. Esteves & N. Medeiros - “Limit canonical systems on curves with two components”, Invent. Math. 149 (2002) no. 2, p. 267-338 | Article | MR: 1918674 | Zbl: 1046.14012

[Ere20] A. Eremenko - “Co-axial monodromy”, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 20 (2020) no. 2, p. 619-634 | Article | MR: 4105912 | Zbl: 07328842

[Gen21] Q. Gendron - “Sur les nœuds de Weierstraß”, Ann. H. Lebesgue 4 (2021), p. 571-589 | Article

[GT17] Q. Gendron & G. Tahar - “Différentielles à singularités prescrites”, 2017 | 1705.03240

[GT21a] Q. Gendron & G. Tahar - “Différentielles quadratiques à singularités prescrites”, 2021, en préparation

[GT21b] Q. Gendron & G. Tahar - “k-différentielles à singularités prescrites”, 2021, en préparation

[KZ03] M. Kontsevich & A. Zorich - “Connected components of the moduli spaces of Abelian differentials with prescribed singularities”, Invent. Math. 153 (2003) no. 3, p. 631-678 | Article | MR: 2000471 | Zbl: 1087.32010

[MS93] H. Masur & J. Smillie - “Quadratic differentials with prescribed singularities and pseudo-Anosov diffeomorphisms”, Comment. Math. Helv. 68 (1993) no. 2, p. 289-307 | Article | MR: 1214233 | Zbl: 0792.30030

[Mul21] S. Mullane - “Strata of differentials of the second kind, positivity and irreducibility of certain Hurwitz spaces”, 2021 | 1910.07504

[MUW21] M. Möller, M. Ulirsch & A. Werner - “Realizability of tropical canonical divisors”, J. Eur. Math. Soc. (JEMS) 23 (2021) no. 1, p. 185-217 | Article | MR: 4186466 | Zbl: 07328110

[Nav08] Y. Naveh - “Tight upper bounds on the number of invariant components on translation surfaces”, Israel J. Math. 165 (2008) no. 1, p. 211-231 | Article | MR: 2403621 | Zbl: 1148.32008

[Rey89] É. Reyssat - Quelques aspects des surfaces de Riemann, Progress in Math., vol. 77, Birkhäuser, 1989 | MR: 1034955 | Zbl: 0689.30001

[Tah18] G. Tahar - “Counting saddle connections in flat surfaces with poles of higher order”, Geom. Dedicata 196 (2018) no. 1, p. 145-186 | Article | MR: 3853632 | Zbl: 1403.32003

Cited by Sources: